Hi, I am 23 year old girl. I had unprotected sex on 3rd May which was also the 3rd day of my periods, but I have read somewhere that it’s still not safe. So I took an iPill the next day i.e. 4th. On 6th, I again had unprotected sex. Then again I started bleeding on 9th, just a few days after my periods ended. Is this because of the side effect of the pill? Will I be fine? Also let me know if there is any risk of getting pregnant now?
Expert Advice –
Usually, women who have normal periods have fertile days between 8th and 12th day of their cycle. So if she keeps sexual relations without any birth control methods (Condoms, IUD, Daily birth control pill, Female condom, spermicides etc), then the chances are high of getting pregnant, during this period of time. However, the remaining days are relatively safe.
I pill is an emergency contraceptive pill, that means it should only be taken in cases of emergency. So you should NOT take it on and off (regularly). The best contraceptive for you and your partner will be a condom. It will prevent pregnancy and keep you safe from sexually transmitted infections.
Your chances are less to get pregnant during this cycle, which you mentioned. Still if you miss your periods in the next month on the scheduled date, then immediately check with a urine pregnancy kit which is available in any medical store by paying around Rs 50/-.
Yes, your irregular period may be due to this pill.
- Dr Paras Shah